Cornish, 74, said she had been on Fosamax for seven or eight years for osteoporosis.
Her first fracture happened in 2007 when she was bracing herself on a step and she heard her leg break. The other leg broke in a motel room last Christmas, when she was just sitting down on a bed to take her socks off.
"Now that I know Fosamax might have been part of it, I am quite angry because I am getting thousands of dollars in medical bills coming in right now," she said. "I would even consider a class action lawsuit."
Cornish's case points to the need for doctors and their patients to discuss risk versus benefit when it comes to taking bisphosphonates.
"Can the patient afford it, will they take it, are there interactions with other meds?" asked Ivy Alexander, director of the nurse practioner program at Yale University and a medical advisor to HealthyWomen.org.
"What is the total risk for fracture and is it worth it to pay for these drugs and have some side effects even if they are rare? It's not black and white."